Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 67, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 15, 2017, 7:10 AM CDT for Johnson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 7:10 AM CDT (12:10 UTC)
- Expired
- Aug 15, 2017, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286
WGUS54 KLZK 151210
FFWLZK
ARC071-151515-
/O.NEW.KLZK.FF.W.0067.170815T1210Z-170815T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
710 AM CDT TUE AUG 15 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Johnson County in western Arkansas...
* Until 1015 AM CDT
* At 710 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain from near Redding Campground to Horsehead Lake and
Ozone. Up to three inches of rain has already fallen. Flash
flooding is likely to occur.
* Some locations that will experience flooding include...
Clarksville... Lamar...
Dillen... Woodland...
Holman... Rosetta...
Devils Knob... Oak Grove in Johnson County...
Catalpa... Harmony...
Fort Douglas... Yale...
Friley... Lutherville...
Ozone... Haw Creek Falls Campground...
Union City... Oark...
Hunt... Wolf Pen Campground...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3577 9369 3577 9353 3576 9352 3573 9352
3573 9316 3560 9317 3560 9322 3547 9323
3547 9330 3545 9330 3545 9371
$$
226What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 6:30 AM CDT, 40 minutes earlier.
Area forecast discussion, Aug 15, 6:30 AM CDT, 40 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 630 AM CDT Tue Aug 15 2017 .AVIATION... Overall VFR ceilings will be seen at all Taf sites to start the forecast. Monday morning, areas of MVFR ceilings with patchy fog and lower clouds will be possible. Isolated IFR conditions will also be possible in spots. An area of showers and thunderstorms over the northern half of AR will continue to slowly move east this morning and into the afternoon. A weak frontal boundary and some upper shortwave energy will interact and develop the convection. Southern AR will only see isolated showers and possibly a thunderstorm today. Winds will be light and variable of light from the east to south to start, then become southeast to southwest at 5 to 10 mph. (59) && .Prev Discussion.../ Issued 341 AM CDT Tue Aug 15 2017/ Main concerns in this forecast cycle remain the chance of rain each day, and consequently a temperature forecast. The overall threat of strong to severe storms will remain quite low and isolated. Heavy rain with a risk of flooding will be possible. Currently an area of convection was moving northeast over western AR, and will continue to move northeast this morning. Some heavy rain will be seen, while the risk of any other severe weather will be low. This is associated with the weak frontal boundary over AR, and as an upper level weather system moves through the region. The upper zonal flow continues over the region, and short range models do show some upper lift currently moving across AR and developing the convection. The weak frontal boundary also remains nearly stationary over northwest to northeast AR. Areas of patchy fog, dense in a few spots, was also noted. && .SHORT TERM...Today Through Wednesday Night Forecast will start with the highest POP over western to northern AR with likely, while a chance over much of the rest of AR. The frontal boundary is expected to drift a bit more north, while the upper shortwave energy moves through AR today. A lowering of POP is forecast for the afternoon, from west to east. Tuesday night will see a much lower chance of rain with the boundary expected to be north of AR, and much less upper shortwave energy seen in the models. Wednesday will continue the trend of lowering POP. The upper high pressure ridge builds in over the region, especially in eastern AR. The best chances of convection will be over western to northwest with some weak shortwave energy. Wednesday night, a bit more upper energy is seen in the models, and POP chances are higher in northwest AR. Also, the threat for severe storms will remain low, while heavy rain with some localized flooding will be the main threat. Finally, temperatures will again start below normal levels today, then warm a bit closer to normal values on Wednesday. && .LONG TERM...Thursday Through Monday The long term will remain unsettled as a quasi-zonal flow pattern continues over the northern half of the continental United States. A shortwave trough will pass by to the north of Arkansas on Thursday, followed by another on Saturday. This will keep a frontal boundary situated near, or perhaps just in, the northern part of the state through the period essentially. Meanwhile, high pressure to the south of the state will keep a return flow pattern in place as well. All of this means that warm, though likely just below normal, and humid conditions will stick around through the period. Additionally, this setup will also mean chances of showers and thunderstorms each day, with perhaps a more diurnal trend to precip chances late in the weekend after the second upper trough moves east and upper heights build just a tad over the region. && .Solar eclipse thoughts... Now that August 21st, the day of the much talked about total solar eclipse, is in the realm of our 7 day forecast I thought it may be useful to offer up some initial thoughts about cloud cover, etc. First off, this is still 6 days away, so this will just be a general overview. Details, too uncertain at this time to speak to, will ultimately determine what kind of viewing experience Arkansans have. Now that the disclaimer is done with, let's move on. What seems relatively clear, is that models are keying in on some sort of upper trough near the west coast Sunday night into Monday, with otherwise active and zonal upper flow across the northern half of the United States on Monday. Other seemingly agreed upon large scale pattern features are the presence of upper high pressure over the far southeast, in the NE Gulf of Mexico or Florida Panhandle. This would yield southerly flow into Arkansas at the surface. As mentioned, the details make all the difference in the world. Those are hardly agreed upon at this time. The GFS model is much more pessimistic with regard to clouds and rain chances. The ECMWF, to offer a little hope, is much less pessimistic. Will it be cloudy and rainy? Time will tell, which is why I would encourage you to continue monitoring forecasts in the coming days and not necessarily alter any viewing plans you have just yet. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 85 74 91 75 / 60 20 20 20 Camden AR 90 76 93 76 / 30 0 10 10 Harrison AR 85 72 89 73 / 60 20 30 50 Hot Springs AR 85 76 91 76 / 40 10 10 10 Little Rock AR 85 75 91 77 / 50 10 10 10 Monticello AR 89 76 92 76 / 30 10 10 0 Mount Ida AR 85 75 90 74 / 40 0 10 20 Mountain Home AR 86 72 90 73 / 60 20 20 50 Newport AR 85 75 90 75 / 60 20 20 10 Pine Bluff AR 87 75 92 77 / 40 10 10 10 Russellville AR 84 75 92 75 / 60 10 10 30 Searcy AR 85 74 92 75 / 60 20 20 10 Stuttgart AR 85 75 92 76 / 50 10 20 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...59 / Long Term...64
Hazardous weather outlook, Aug 15, 5:00 AM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Tue Aug 15 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Tue Aug 15 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will be possible today, especially over the northern half of Arkansas. Only an isolated strong to severe storm will be possible, with strong gusty winds the primary threat. Also, stronger storms will be capable of producing heavy rainfall, which could lead to localized flooding. Additional, patchy fog will develop, dense in spots, early this morning and again tonight, especially in those areas that see rain. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Scattered showers and thunderstorms are expected each day, especially in the afternoon to evening. Through the period, the overall severe storm threat will be low and isolated. Any stronger storm will possibly produce strong gusty winds, small hail and heavy downpours. The heavy rain could lead to localized flash flooding. .Spotter Information Statement... Spotter activation is not anticipated today or tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/64
In the hours before
Special weather statement, Aug 15, 4:36 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
436 AM CDT TUE AUG 15 2017
ARZ004-005-012>014-021>024-030>033-151030-
Pope AR-Stone AR-Van Buren AR-Cleburne AR-Baxter AR-Marion AR-
Searcy AR-White AR-Johnson AR-Newton AR-Logan AR-Faulkner AR-
Conway AR-
436 AM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...SEARCY...VAN BUREN...
SOUTH CENTRAL BAXTER...NORTHEASTERN YELL...POPE...WESTERN STONE...
NORTHEASTERN LOGAN...SOUTHEASTERN NEWTON...SOUTHEASTERN MARION...
WESTERN CLEBURNE...NORTHEASTERN CONWAY...NORTHEASTERN FAULKNER AND
WEST CENTRAL WHITE COUNTIES UNTIL 530 AM CDT...
At 433 AM CDT, Doppler radar was tracking an area of strong
thunderstorms over Johnson county, with the strongest near Holman,
or 14 miles east of Clarksville, moving northeast at 40 mph.
The storms will produce very heavy rain which could lead to
localized flooding and ponding of water on roadways. Also small hail
and winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Russellville... Clarksville...
Heber Springs... Paris...
Clinton... Fairfield Bay...
Marshall... Dardanelle...
Lamar... Dover...
London... Greers Ferry...
Magazine... Quitman...
Knoxville... Guy...
Subiaco... Hartman...
Rose Bud... Hector...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3532 9186 3530 9291 3525 9318 3528 9324
3532 9327 3524 9328 3513 9388 3574 9346
3614 9235
TIME...MOT...LOC 0933Z 240DEG 49KT 3552 9322
59Special weather statement, Aug 15, 5:28 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
528 AM CDT TUE AUG 15 2017
ARZ021>023-030-031-038-151130-
Pope AR-Johnson AR-Van Buren AR-Logan AR-Yell AR-Conway AR-
528 AM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN...SOUTHERN
JOHNSON...WESTERN VAN BUREN...NORTH CENTRAL CONWAY...NORTH CENTRAL
YELL AND POPE COUNTIES UNTIL 630 AM CDT...
At 526 AM CDT, Doppler radar was tracking an area of strong
thunderstorms over Johnson and northern Logan, with the strongest
near Subiaco, or 7 miles northeast of Paris, moving east at 40 mph.
The storms will produce very heavy rain which could lead to
localized flooding and ponding of water on roadways. Also small hail
and winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Russellville... Clarksville...
Paris... Dardanelle...
Atkins... Pottsville...
Lamar... Dover...
London... Knoxville...
Subiaco... Hartman...
Hector... Scranton...
Lake Dardanelle State Park... Happy Bend...
Dabney... Hattieville...
Hoyt... Jerusalem...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3532 9385 3531 9381 3536 9381 3539 9379
3536 9375 3538 9371 3545 9371 3551 9369
3571 9263 3533 9263 3512 9336 3522 9393
TIME...MOT...LOC 1026Z 255DEG 35KT 3537 9364
59Special weather statement, Aug 15, 6:42 AM CDT, 28 minutes before
Special Weather Statement National Weather Service Little Rock AR 642 AM CDT TUE AUG 15 2017 ARZ016-024-025-033-034-046-151245- White AR-Independence AR-Prairie AR-Woodruff AR-Jackson AR- Cleburne AR- 642 AM CDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL INDEPENDENCE... CENTRAL WOODRUFF...NORTHEASTERN PRAIRIE...SOUTHWESTERN JACKSON... SOUTHEASTERN CLEBURNE...NORTHWESTERN LONOKE AND WHITE COUNTIES UNTIL 745 AM CDT... At 638 AM CDT, Doppler radar was tracking an area strong thunderstorms over eastern Faulkner County, with the strongest over Gravel Hill, or 12 miles west of Searcy, moving east at 25 mph. The storms will produce very heavy rain which could lead to localized flooding and ponding of water on roadways. Flooding has been noted over Faulkner County, with 1 to 2 inches of rain already falling. Also small hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Searcy... Augusta... Beebe... Bald Knob... Judsonia... Kensett... Higginson... Pangburn... Patterson... Pleasant Plains... Russell... West Point... Tupelo... McCrory... Crosby... Pryor... Hurricane Lake WMA... Gravel Hill... Steprock... McRae... PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3506 9200 3553 9195 3558 9120 3504 9117 TIME...MOT...LOC 1138Z 255DEG 22KT 3528 9195 59
Local storm report, Aug 15, 7:05 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
705 AM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NNE DAMASCUS 35.39N 92.40W
08/15/2017 M7.20 INCH VAN BUREN AR CO-OP OBSERVER
24 HOUR TOTAL... ALTHOUGH NEARLY ALL OF THE RAIN HAD
FALLEN DURING THE PREVIOUS 3-4 HOURS.
&&
EVENT NUMBER LZK1700256
JHOODThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:36 AM CDT | Special Weather Statement | LZK | Johnson, Logan, Pope, Searcy, Van Buren | 54 min |
| Aug 15, 4:39 AM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 3 hr |
| Aug 15, 5:28 AM CDT | Special Weather Statement | LZK | Logan, Pope | 62 min |
| Aug 15, 5:53 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Pope, Yell | 3 hr |
| Aug 15, 6:04 AM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Pope, Van Buren, White | 3 hr |
| Aug 15, 6:42 AM CDT | Special Weather Statement | LZK | White, Woodruff | 63 min |
| Aug 15, 8:14 AM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Pulaski, White | 3 hr |
| Aug 15, 8:56 AM CDT | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more | 3 hr |
| Aug 15, 5:10 PM CDT | Special Weather Statement | LZK | Izard | 50 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.